MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-637L
Medical Device Problem Codes Collapse (1099); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Osteolysis (2377); Insufficient Information (4580)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested, device is being returned and investigation will be completed upon receipt.
 
Event or Problem Description
It was reported that the patient experienced disc failure underwent additional level fusion.C5-6 m6c in situ, removed and replaced with cage and new plate to cover c5-7 (c6-7 already fused).
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided information, the device showed clear evidence of in vivo mechanical failure.The device had collapsed, the endplates were polished and fractured, the sheath had cleaved, the majority of the fiber construct was not present, and the majority of the core was not present, consistent with abrasive contact between the endplates, confirmed by the radiographs and radiographic analysis.It was not possible to determine the sequelae of events that led to the removal of this device without further clinical and/or radiographic information; however, mechanical failure was evident.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 39 line 12.60.- device damaged/broken leading to surgical intervention with explantation.Rmf 0003 rev 39 line 12.45.- excessive height loss/disc collapse: < 1mm between endplates leading to surgical intervention, with explantation, involving patient with multiple cervical spinal implants.Rmf 0003 rev 39 line 12.73.4.- resorption or osteolysis, without infection/infected.Abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.
 
Event or Problem Description

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
lourd shlaimon
501 mercury dr
sunnyvale, CA 94085
MDR Report Key21829827
Report Number3004987282-2025-00011
Device Sequence Number11805898
Product Code MJO
UDI-Device Identifier00812388030049
UDI-Public00812388030049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/01/2019
Device Model NumberCDL-637L
Device Catalogue NumberFG0031-14
Device Lot Number1573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale